PDA

View Full Version : Ethnic/pigmented skin?? Stay away from Retin-A!!!


nk223
12-16-2003, 03:36 PM
If you have pigmented skin please stay away from retin-A!! I'm asian with light brown skin and started using retin-A 3 months ago. Although all my acne has now cleared i am left with those horrible red marks which i never had before using retin-A. I think it makes post-inflammatory hyperpigmentation worse because of the initial break out phase. Try something else topical like BP or just stick to systemic, it may take longer but at least you wont won't have to put up with scars for months or longer.....

Hopefully these red marks will go eventually :-(

Caramelita
12-16-2003, 06:09 PM
Really? I'm sorry to hear that :confused:
I've been using Retin-A for 12 years and I've had nothing but excellent results! I also have ethnic skin (I'm about the same color as Jada Pinkett Smith). Maybe your skin is just sensitive, but Retin-A fades my scars, it doesn't make new ones :cool:

wicketglen7
12-17-2003, 06:46 PM
Really? I'm sorry to hear that :confused:
I've been using Retin-A for 12 years and I've had nothing but excellent results! I also have ethnic skin (I'm about the same color as Jada Pinkett Smith). Maybe your skin is just sensitive, but Retin-A fades my scars, it doesn't make new ones :cool:
Red marks aren't scars, they are infection sites and I doubt you got it from the retin-a. You probably would of had it, and since it is foreign to you you want to blame whatever you were doing.
I could be wrong here but...

Yella
12-17-2003, 11:14 PM
"Ethnic" skin...huh. That's a new one. I'm guessing that means tan/brown/dark brown as opposed to pink? Well anyway my skin is yellowish/tan, or "ethnic" and I would have to agree that retin-a left a red stain looking hyperpigmentation on my cheeks. Whenever I work out I get really really red and the acne scars and red mark scars from using retin-a really stand out.

I would have to advise against using a lot of retin-a. Just rub a little bit on pimples.

nomoreacne
12-18-2003, 10:49 AM
I have light olive skin but I'm of Asian origin.
I've been using retin a for nearly 5 months.
Yes, I do have red marks still from the initial breakout, but retin a is fading them.
Retin A has worked wonderfully for me.

Vortex773310
12-18-2003, 02:19 PM
Retin-A does bring out redness for a few hours then that redness simply fades..it isnt good for your skin is used Excessively i just use it if i have a pimple i cant get rid of easily..